Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 27, NWS Quad Cities, IA

May 7, 2014Henderson County, Mercer County, Warren County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 7, 2014, 1:17 PM CDT for Henderson County, Mercer County, Warren County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2014, 1:17 PM CDT (18:17 UTC)
Expired
May 7, 2014, 2:00 PM CDT
In force
43 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Henderson County, IL, Mercer County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 60 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 1:22 PM CDTHAIL 0.754 Ssw Seaton, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 669 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
669 J/kg
Mixed-layer CIN
-465 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WUUS53 KDVN 071817
SVRDVN
ILC071-131-187-071900-
/O.NEW.KDVN.SV.W.0027.140507T1817Z-140507T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
117 PM CDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  EASTERN MERCER COUNTY IN NORTHWEST ILLINOIS...
  NORTHWESTERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 200 PM CDT

* AT 116 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LITTLE
  YORK...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ALEDO...LITTLE YORK...SEATON...BURGESS...SHALE CITY...VIOLA...
  MATHERVILLE...SUNBEAM...ALEDO MERCER COUNTY AIRPORT...GILCHRIST...
  WANLOCK AND OLD GILCHRIST.

OTHER LOCATIONS AFFECTED INCLUDE MERCER COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4100 9095 4106 9095 4131 9068 4116 9044
      4115 9044 4093 9081
TIME...MOT...LOC 1817Z 229DEG 34KT 4104 9080

HAIL...1.00IN
WIND...60MPH

$$

08
5 follow-up statements
049 
WWUS53 KDVN 071828
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
128 PM CDT WED MAY 7 2014

ILC071-131-187-071900-
/O.CON.KDVN.SV.W.0027.000000T0000Z-140507T1900Z/
MERCER IL-WARREN IL-HENDERSON IL-
128 PM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HENDERSON...NORTHWESTERN WARREN AND EASTERN MERCER COUNTIES UNTIL 200
PM CDT...

AT 124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEATON...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ALEDO...BURGESS...SHALE CITY...VIOLA...MATHERVILLE...ALEDO MERCER
COUNTY AIRPORT...GILCHRIST...WANLOCK AND OLD GILCHRIST.

OTHER LOCATIONS AFFECTED INCLUDE MERCER COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4100 9095 4106 9095 4131 9068 4116 9044
      4115 9044 4093 9081
TIME...MOT...LOC 1828Z 229DEG 34KT 4111 9069

HAIL...1.00IN
WIND...60MPH

$$

08
405 
WWUS53 KDVN 071835
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
135 PM CDT WED MAY 7 2014

ILC071-131-187-071900-
/O.CON.KDVN.SV.W.0027.000000T0000Z-140507T1900Z/
MERCER IL-WARREN IL-HENDERSON IL-
135 PM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HENDERSON...NORTHWESTERN WARREN AND EASTERN MERCER COUNTIES UNTIL 200
PM CDT...

AT 133 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURGESS...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SHALE CITY...VIOLA...MATHERVILLE...GILCHRIST...WANLOCK AND OLD
GILCHRIST.

OTHER LOCATIONS AFFECTED INCLUDE MERCER COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4100 9095 4106 9095 4131 9068 4116 9044
      4115 9044 4093 9081
TIME...MOT...LOC 1835Z 229DEG 34KT 4115 9062

HAIL...1.00IN
WIND...60MPH

$$

08
568 
WWUS53 KDVN 071842
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
142 PM CDT WED MAY 7 2014

ILC071-131-187-071900-
/O.CON.KDVN.SV.W.0027.000000T0000Z-140507T1900Z/
MERCER IL-WARREN IL-HENDERSON IL-
142 PM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HENDERSON...NORTHWESTERN WARREN AND EASTERN MERCER COUNTIES UNTIL 200
PM CDT...

AT 139 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VIOLA...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MATHERVILLE.

OTHER LOCATIONS AFFECTED INCLUDE MERCER COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4100 9095 4106 9095 4131 9068 4116 9044
      4115 9044 4093 9081
TIME...MOT...LOC 1842Z 229DEG 34KT 4119 9055

HAIL...1.00IN
WIND...60MPH

$$

08
865 
WWUS53 KDVN 071849
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
149 PM CDT WED MAY 7 2014

ILC071-131-187-071900-
/O.CON.KDVN.SV.W.0027.000000T0000Z-140507T1900Z/
MERCER IL-WARREN IL-HENDERSON IL-
149 PM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HENDERSON...NORTHWESTERN WARREN AND EASTERN MERCER COUNTIES UNTIL 200
PM CDT...

AT 148 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW WINDSOR...
AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

OTHER LOCATIONS AFFECTED INCLUDE MERCER COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4100 9095 4106 9095 4131 9068 4116 9044
      4115 9044 4093 9081
TIME...MOT...LOC 1849Z 229DEG 34KT 4123 9048

HAIL...1.00IN
WIND...60MPH

$$
698 
WWUS53 KDVN 071857
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
157 PM CDT WED MAY 7 2014

ILC071-131-187-071907-
/O.EXP.KDVN.SV.W.0027.000000T0000Z-140507T1900Z/
MERCER IL-WARREN IL-HENDERSON IL-
157 PM CDT WED MAY 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDERSON...
NORTHWESTERN WARREN AND EASTERN MERCER COUNTIES WILL EXPIRE AT 200 PM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4100 9095 4106 9095 4131 9068 4116 9044
      4115 9044 4093 9081
TIME...MOT...LOC 1857Z 229DEG 34KT 4128 9040

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:45 PM CDT, 32 minutes earlier.

Area forecast discussion, May 7, 12:45 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1245 PM CDT WED MAY 7 2014

.UPDATE...
ISSUED AT 1239 PM CDT WED MAY 7 2014

THE LAST OF THE CONVECTION ASSOCIATED WITH A DISTURBANCE ALOFT
WILL MOVE THROUGH THE AREA THROUGH MID AFTERNOON. BRIEF HEAVY RAIN
AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS.

THE WARM FRONT IS SLOWLY MOVING NORTH BUT WILL TAKE LONGER TO GET
THROUGH THE NORTH/NORTHEAST AREAS. THUS TEMPERATURES WILL REMAIN
COOL THERE UNTIL MID OR LATE AFTERNOON.

UPDATE ISSUED AT 1102 AM CDT WED MAY 7 2014

THE WARM FRONT IS MOVING NORTHWARD BUT VERY SLOWLY AS EASTERLY
FLOW CONTINUES OFF LAKE MICHIGAN. THE WARM FRONT WILL CONTINUE
MOVING NORTH TODAY BUT WILL BE SLOWER THAN EXPECTED.

THE EARLY MORNING CONVECTION IS SLOWLY DISSIPATING ACROSS THE
AREA. A NARROW BAND OF CONVECTION HAS DEVELOPED FROM SOUTHERN IOWA
INTO MISSOURI. THIS CONVECTION SHOULD SLOWLY DISSIPATE WITH TIME
BUT WILL MOVE INTO THE AREA THROUGH MID DAY.

&&

.SYNOPSIS...
ISSUED AT 239 AM CDT WED MAY 7 2014

ANALYSIS AT 2 AM CLEARLY SHOWS THE ONGOING BL OVER MOIST PROBLEM
OF THE AMERICAN SOLUTIONS. ALL CONVECTION IS FURTHER NORTH DESPITE
WARM FRONT STILL ALONG IA/MO BORDER. PRESSURE FALLS DEVELOPING
ALONG AI/MN BORDER SUPPORTS THIS BOUNDARY TO MOVE NORTH OF AREA
THE NEXT 6-8 HOURS ALLOWING FOR MUCH WARMER AIR. PERSISTENCE FROM
YESTERDAY WITH FILTERED SUNSHINE SUPPORTS HIGHS OF 82-88 ACROSS
THE AREA. VORT MAX IN ARIZONA SUPPORTS WILL TAKE 24-36 HOURS BEFORE
FRONT ARRIVES THURSDAY BRINGING SHOWERS AND THUNDERSTORMS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 239 AM CDT WED MAY 7 2014

TODAY...ONLY VERY MINOR CHANGES WITH LITTLE TO NO POPS. SOUTH WINDS
OF 12 TO 25+ MPH AND DEWPOINTS INTO THE LOWER 60S TO MAKE FOR A WARM
TO VERY WARM DAY. LOCAL TOOLS AND PERSISTENCE SUPPORTS HIGHS AROUND
82 TO 88 DEGREES NORTH TO SOUTH WITH AN ISOLATED 90F READING POSSIBLE
ALONG AND SOUTH OF HIGHWAY 34. INTERESTINGLY...TODAY IS THE ONLY DAY
WHERE RECORDS HIGHS AT MLI AND BRL ARE IN THE UPPER 80S...OTHER DAYS
RECORDS ARE WELL INTO THE 90S AT ALL SITES. SHOULD BE WITHIN A COUPLE
OF DEGREES TO THE THREAT OR OF TYING THESE RECORDS AS LISTED IN CLIMATE
SECTION BELOW.

TONIGHT...MOSTLY FAIR AND QUITE MILD WITH NO POPS AND SOUTH WINDS OF
10 TO 20 MPH TO LIMIT DECOUPLING. MINS SHOULD STAY IN THE MIDDLE 60S
WITHIN 2 TO 4 DEGREES OF RECORD WARM MINS OF 66 AND 67 AT DBQ AND
MLI RESPECTFULLY. DEWPOINTS SHOULD STAY AROUND 60F TO MAKE IT FEEL
LIKE A SUMMER NIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 239 AM CDT WED MAY 7 2014

FORECAST FOCUS ON AN ACTIVE PATTERN THROUGH THIS EXTENDED PERIOD
WITH TEMPERATURES FOR THE MOST PART NEAR NORMAL.

THURSDAY THROUGH FRIDAY...MODELS CONTINUE TO SUPPORT LIKELY POPS FOR
THUNDERSTORMS THURSDAY AND THURSDAY NIGHT AS A COLD FRONT PUSHES
ACROSS THE CWA BY FRIDAY. SPC KEEPS THE SLIGHT RISK FOR SEVERE
ESPECIALLY LATE AFTERNOON AND EVENING ON THURSDAY...WITH THE THREAT
DIMINISHING AFTER MIDNIGHT AS SHEAR/CAPE WEAKEN. THE MAIN THREATS
CONTINUE TO BE DAMAGING WINDS AND LARGE HAIL WITH THE TORNADO RISK
MORE IN MN CLOSER TO THE SURFACE LOW AND WARM FRONT. ANY LINGERING
SHOWERS OR STORMS WILL END FRIDAY MORNING AS WESTERLY WINDS BEHIND
THE FRONT BRING DRIER AIR INTO THE CWA.

THIS WEEKEND INTO EARLY NEXT WEEK...PATTERN AMPLIFIES AGAIN WITH THE
MODELS...ESPECIALLY THE ECMWF...DIGGING A MAJOR TROUGH INTO THE
ROCKIES AND PLAINS. THE STRONG COLD FRONT ASSOCIATED WITH THE SYSTEM
WILL ARRIVE BY TUESDAY WITH A RETURN TO BELOW NORMAL TEMPERATURES
FOR AWHILE. IF THE ECMWF IS CORRECT THEN THUNDERSTORMS WILL RETURN
TO THE CWA AS EARLY AS SATURDAY NIGHT WITH ROUNDS OF STORMS
CONTINUING INTO TUESDAY. HOWEVER...WITH A DEEPENING TROUGH THE
SYSTEM MAY BE SLOWER THAN SHOWN SO THE TIMING IS SUBJECT TO CHANGE.

21

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1239 PM CDT WED MAY 7 2014

A LINE OF CONVECTION WILL MOVE THROUGH EASTERN IOWA AND NORTHERN
ILLINOIS THROUGH 20Z/07 THAT MAY PRODUCE BRIEF MVFR CONDITIONS AT
KBRL AND KMLI. OTHERWISE...EXPECT VFR CONDITIONS THROUGH 18Z/08 AS
A WARM FRONT MOVES NORTH INTO WISCONSIN. AFT 18Z/08 STRONG TO
POSSIBLY SEVERE CONVECTION IS EXPECTED TO MOVE INTO EASTERN IOWA.

&&

.CLIMATE...
ISSUED AT 239 AM CDT WED MAY 7 2014

RECORD HIGHS FOR MAY 7...

MOLINE.........88 IN 1965
CEDAR RAPIDS...98 IN 1896
DUBUQUE........91 IN 1896
BURLINGTON.....88 IN 1934

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...08
SYNOPSIS...NICHOLS
SHORT TERM...NICHOLS
LONG TERM...HAASE
AVIATION...08
CLIMATE...NICHOLS
Hazardous weather outlook, May 7, 7:00 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 AM CDT WED MAY 7 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-009-
015>018-024>026-034-035-MOZ009-010-080900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-
DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-
HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
700 AM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING...MAINLY NORTH OF THE
HIGHWAY 34 CORRIDOR.  ANY STORMS ARE NOT EXPECTED TO BE SEVERE THOUGH
SMALL HAIL MAY OCCUR WITH ANY STRONG STORMS.

PORTIONS OF THE MISSISSIPPI RIVER ARE EXPERIENCING FLOODING. PLEASE
SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA THURSDAY AND THURSDAY NIGHT. NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP AHEAD OF A COLD FRONT WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN RISK.

ANOTHER STORM SYSTEM MAY BRING MORE THUNDERSTORMS SATURDAY NIGHT
THROUGH TUESDAY BUT IT IS TOO EARLY TO DETERMINE THE SEVERE
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.  ANY REPORTS OF
HAIL WOULD BE APPRECIATED.

21/NICHOLS

In the hours before

Special weather statement, May 7, 8:41 AM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 AM CDT WED MAY 7 2014

IAZ078-088-089-ILZ024-071430-
DES MOINES-HENRY-LOUISA-MERCER-
841 AM CDT WED MAY 7 2014

...THUNDERSTORM WITH PENNY SIZED HAIL POSSIBLE...

AT 838 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOUNT PLEASANT...MOVING NORTHEAST AT 40 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  MOUNT UNION AND WINFIELD AROUND 855 AM CDT...
  MORNING SUN AROUND 905 AM CDT...
  WAPELLO AROUND 915 AM CDT...
  GRANDVIEW AND 7 MILES NORTHWEST OF TOOLESBORO AROUND 920 AM CDT...
  7 MILES NORTHWEST OF NEW BOSTON AROUND 925 AM CDT...
  6 MILES NORTHWEST OF MANNON AROUND 930 AM CDT...

PENNY SIZE HAIL...BRIEF HEAVY RAIN...IS POSSIBLE WITH THIS STORM.

LAT...LON 4133 9111 4118 9087 4092 9156 4102 9163
TIME...MOT...LOC 1340Z 234DEG 33KT 4100 9156

08
Local storm report, May 7, 9:29 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 AM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     HAIL             SE MOUNT UNION          41.06N 91.39W
05/07/2014  E0.25 INCH       HENRY              IA   TRAINED SPOTTER

            TINY HAIL AND HEAVY RAIN WAS OBSERVED WITH THE STORM THAT
            JUST WENT THROUGH MOUNT UNION.

&&
Special weather statement, May 7, 9:36 AM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 AM CDT WED MAY 7 2014

IAZ067-078-089-ILZ024-071515-
DES MOINES-LOUISA-MERCER-MUSCATINE-
936 AM CDT WED MAY 7 2014

...THUNDERSTORM WITH SMALL HAIL...

AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAPELLO...MOVING NORTHEAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  TOOLESBORO AROUND 945 AM CDT...
  NEW BOSTON AROUND 955 AM CDT...
  MANNON AROUND 1000 AM CDT...
  ELIZA AND 7 MILES NORTHWEST OF JOY AROUND 1005 AM CDT...
  6 MILES NORTHWEST OF MILLERSBURG AROUND 1015 AM CDT...

ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY RAIN...IS EXPECTED WITH
THIS STORM.

LAT...LON 4134 9107 4133 9083 4128 9063 4103 9126
      4115 9134
TIME...MOT...LOC 1436Z 236DEG 28KT 4115 9121

08
Special weather statement, May 7, 9:38 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
938 AM CDT WED MAY 7 2014

IAZ042-053-054-ILZ001-071530-
DUBUQUE-JACKSON-JO DAVIESS-JONES-
938 AM CDT WED MAY 7 2014

...THUNDERSTORM WITH SMALL HAIL...

AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BERNARD...OR 19 MILES
NORTHWEST OF MAQUOKETA...MOVING NORTHEAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  BERNARD AROUND 945 AM CDT...
  ZWINGLE AROUND 1000 AM CDT...
  LA MOTTE AROUND 1005 AM CDT...
  ST. DONATUS AROUND 1015 AM CDT...

ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY RAIN...IS POSSIBLE WITH
THIS STORM.

LAT...LON 4250 9054 4228 9040 4218 9093 4227 9102
TIME...MOT...LOC 1438Z 243DEG 29KT 4226 9090

08
Special weather statement, May 7, 11:53 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1153 AM CDT WED MAY 7 2014

IAZ064-065-067-077-078-071745-
CEDAR-JOHNSON-LOUISA-MUSCATINE-WASHINGTON-
1153 AM CDT WED MAY 7 2014

...THUNDERSTORM WITH SMALL HAIL...

AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF LONE TREE...OR NEAR
WASHINGTON...MOVING EAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  LONE TREE AND CONESVILLE AROUND 1215 PM CDT...
  NICHOLS AROUND 1220 PM CDT...
  6 MILES SOUTH OF WEST LIBERTY AROUND 1230 PM CDT...

ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY RAIN...IS POSSIBLE WITH
THIS STORM.

LAT...LON 4160 9120 4139 9118 4130 9166 4140 9173
TIME...MOT...LOC 1653Z 248DEG 32KT 4137 9162

08
Special weather statement, May 7, 12:48 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 PM CDT WED MAY 7 2014

IAZ078-088-089-099-ILZ024-025-071830-
DES MOINES-HENDERSON-HENRY-LEE-LOUISA-MERCER-
1248 PM CDT WED MAY 7 2014

...THUNDERSTORMS WITH SMALL HAIL...

AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DANVILLE...OR 11 MILES WEST OF BURLINGTON...
MOVING NORTHEAST AT 40 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  MEDIAPOLIS AROUND 105 PM CDT...
  OAKVILLE AND 7 MILES NORTHWEST OF OQUAWKA AROUND 115 PM CDT...
  KEITHSBURG AROUND 125 PM CDT...

ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY RAIN...IS POSSIBLE WITH
THIS STORM.

LAT...LON 4120 9093 4099 9079 4079 9135 4087 9143
TIME...MOT...LOC 1748Z 234DEG 36KT 4087 9130

08

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:39 AM CDTSpecial Weather StatementDVNMercer66 min
May 7, 9:36 AM CDTSpecial Weather StatementDVNMercer39 min
May 7, 10:57 AM CDTRiver Flood WarningDVNCarroll, Whiteside9 days
May 7, 10:57 AM CDTRiver Flood WarningDVNRock Island10 days
May 7, 10:57 AM CDTRiver Flood WarningDVNRock Island19 days
May 7, 1:27 PM CDTSpecial Weather StatementDVNMercer, Rock Island48 min
May 7, 2:24 PM CDTSpecial Weather StatementDVNCarroll, Whiteside66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.